Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Cefnidin A.K.A. Omnicef

My son started taking Cefnidin last night for an ear infection. He then day at school was reported as "not being himself", he wasnt as active.

Tonight I had ALL kinds of problems, he wasnt wanting to listen, he was arguing, he was crying but would tell me nothing is wrong.

I dont know if he is just "pushing his limits" or if the Cefnidin could cause this. Any suggestions please.

He is 5 and due to have his tonsils removed in January.

Answer Question
 
JuneBug1985

Asked by JuneBug1985 at 9:39 PM on Nov. 19, 2010 in Kids' Health

Level 10 (375 Credits)
Answers (6)
  • It could be that he just doesn't feel well yet. He might not have a fever, but might be feeling off. Being 5 he wouldn't know how to put that into words.

    Not knowing much about Omnicef, as it's one the docs tend to avoid with my family's antibiotic allergies, I would put in a call to office if he is still not himself tomorrow. They might want to check him out again, they might say to give it time.
    balagan_imma

    Answer by balagan_imma at 9:44 PM on Nov. 19, 2010

  • Thank you, I was thinking of calling the doc tomorrow.
    JuneBug1985

    Comment by JuneBug1985 (original poster) at 9:51 PM on Nov. 19, 2010

  • Omnicef doesn't cause behavioral issues. He may just not feel good yet. He could be nervous and scared about getting his tonsils out.
    tyfry7496

    Answer by tyfry7496 at 12:54 AM on Nov. 21, 2010

  • I wouldn't think antibiotics would cause a behavioral change.
    Ashlynnsmommy07

    Answer by Ashlynnsmommy07 at 1:01 AM on Nov. 21, 2010

  • He was much better today. I think you guys are right, I think he was just not feeling good. He's doing A LOT better.
    JuneBug1985

    Comment by JuneBug1985 (original poster) at 1:55 AM on Nov. 21, 2010

  • glad he's doing better, you can always call a 24 hour pharmacy (even if you didn't get the meds there) and ask the side effects of the meds in the future. i've done this before. there aren't many that cause behavioural side effects.
    asil

    Answer by asil at 6:47 PM on Nov. 22, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN